Tennessee, 2003Flash Flood in Tennessee, February 22, 2003
February 22, 2003 · NWS MEG · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 22, 4:20 AM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Feb 22, 4:20 AM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
420 AM CST SAT FEB 22 2003
STRENGTHENING LOW OVER GREENWOOD MS MOVING NORTHEAST. BATCH OF
THUNDERSTORMS BEHIND LOW MOVING INTO THE SOUTHWESTERN PARTS OF THE
MID-SOUTH. POTENTIAL FOR SEVERE WEATHER EXTREME SOUTHEAST PART OF
DURING EARLY MORNING HOURS.
NEXT ROUND OF RAIN COMING SUNDAY AFTN/EVE.
HIGHS TODAY TO OCCUR DURING MORNING.
.MEG...FLOOD WATCH THIS MORNING.
...TORNADO WATCH UNTIL 6 AM FOR CALHOUN...CHICKASAW..
AND MONROE COUNTIES.Hazardous weather outlook, Feb 22, 7:55 AM CST, 20 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-231100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
755 AM CST SAT FEB 22 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
LOW PRESSURE NEAR THE TENNESSEE RIVER WILL CONTINUE TO MOVE NORTHEAST
THIS MORNING. RAIN WILL CONTINUE TO FALL DURING THE MORNING HOURS.
THE RAIN MAY BE HEAVY AT TIMES AND THIS COULD CAUSE FLASH FLOODING
PROBLEMS. AS THE ASSOCIATED COLD FRONT MOVES EAST...WINDS WILL
BECOME STRONG AND GUSTY FROM THE NORTH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MORE RAIN IS EXPECTED SUNDAY AFTERNOON AND EVENING. AMOUNTS SHOULD
BE LIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, McNairy
- When
- February 22, 8:15 AM CST to 8:45 AM CST
- Where
- McNairy County, Selmer
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.175, -88.564 (the zone’s center; the record gives no point)
Flood waters reached up to some homes. A few streets were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Kentucky, February 22, 20032 deaths · 7 injured · $300,000 · F1 · 1 event
- Flash Flood and Flooding in Virginia, February 22 to 23, 20032 deaths · 1 injured · $3.1 million · 17 events
- Avalanche in Idaho, February 22, 20032 deaths · 3 injured · 1 event
- Tornado and Damaging Winds in Georgia, February 22, 2003$312,000 · F2 · 6 events
- Winter Weather in Vermont, February 22 to 23, 20031 death · $15,000 · 1 event
- Heavy Snow in Ohio, February 22 to 23, 2003$5.0 million · 7 events
- Heavy Rain in New Jersey, February 22, 2003$2.0 million · 15 events
- Hail and Damaging Winds in Georgia, February 22 to 23, 20031 injured · $203,000 · 65 kt wind · 39 events
- Flooding in West Virginia, February 22 to 23, 2003$325,000 · 28 events
- Damaging Winds and Lightning Strike in South Carolina, February 22, 20034 injured · $35,000 · 60 kt wind · 15 events
- Flooding and Heavy Rain in Virginia, February 22 to 23, 2003$100,000 · 23 events
- Tornado and Hail in Virginia, February 22, 2003$47,000 · F0 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345089.